A microscopic convexity theorem of level sets for solutions to elliptic equations

Xu, Lu
January 2011
Calculus of Variations & Partial Differential Equations;Jan2011, Vol. 40 Issue 1/2, p51
Academic Journal
We study the microscopic level-set convexity theorem for elliptic equation Lu = f( x, u, Du), which generalize Korevaars' result in (Korevaar, Commun Part Diff Eq 15(4):541-556, 1990) by using different expression for the elementary symmetric functions of the principal curvatures of the level surface. We find out that the structure conditions on equation are as same as conditions in macroscopic level-set convexity results (see e.g. (Colesanti and Salani, Math Nachr 258:3-15, 2003; Greco, Bound Value Prob 1-15, 2006)). In a forthcoming paper, we use the same techniques to deal with Hessian type equations.


Related Articles

  • Maximum principle for semi-elliptic trace operators and geometric applications. Bessa, G.; Pessoa, Leandro // Bulletin of the Brazilian Mathematical Society;Jun2014, Vol. 45 Issue 2, p243 

    Based on ideas of L. Alías, D. Impera and M. Rigoli developed in [13], we present a fairly general weak/Omori-Yau maximum principle for trace operators. We apply this version of maximum principle to generalize several higher order mean curvature estimates and to give an extension of...

  • Large solutions to complex Monge-Ampère equations: Existence, uniqueness and asymptotics. Xiang, Ni; Yang, Xiaoping // Chinese Annals of Mathematics;Jul2011, Vol. 32 Issue 4, p569 

    The authors consider the complex Monge-Ampère equation det $\left( {u_{i\bar j} } \right)$ = ψ( z, u, ∇ u) in bounded strictly pseudoconvex domains Ω, subject to the singular boundary condition u = ∞ on ∂Ω. Under suitable conditions on ψ, the existence, uniqueness...

  • Measuring the level sets of anisotropic homogeneous functions. Aimar, Hugo; Gómez, Ivana // Positivity;Sep2011, Vol. 15 Issue 3, p401 

    In this note we investigate some basic properties of the level sets of functions which are homogeneous with respect to nonisotropic dilations. In particular we obtain a formula for the volume of the level sets in terms of the area on the level surfaces. We relate the results to some well known...

  • Shock wave solutions of the variants of the Kadomtsev-Petviashvili equation. Triki, Houria; Sturdevant, B.J.M.; Hayat, T.; Aldossary, O.M.; Biswas, A. // Canadian Journal of Physics;Sep2011, Vol. 89 Issue 9, p979 

    This study obtained the shock wave or kink solutions of the variants of the Kadomtsev-Petviashvili equation with generalized evolution. There are three types of variants of this equation that were considered. The relation between the parameters and the constraint conditions will naturally fall...

  • Multi-dimensional Weiss operators. Borisenok, Sergey; Erkut, M. Hakan; Polatoğlu, Yaşar; Demırer, Murat // Turkish Journal of Mathematics;2011, Vol. 35 Issue 4, p687 

    We present a solution of the Weiss operator family generalized for the case of ℝd and formulate a d-dimensional analogue of the Weiss Theorem. Most importantly, the generalization of the Weiss Theorem allows us to find a subset of null class functions for a partial differential equation...

  • Erratum to: Risk-Sensitive Control with Near Monotone Cost. Biswas, Anup; Borkar, V.; Suresh Kumar, K. // Applied Mathematics & Optimization;Nov2010, Vol. 62 Issue 3, p435 

    No abstract available.

  • Counting smooth solutions to the equation A+B=C. Lagarias, J. C.; Soundararajan, K. // Proceedings of the London Mathematical Society;Apr2012, Vol. 104 Issue 4, p770 

    This paper studies integer solutions to the abc equation A+B=C in which none of A, B, C has a large prime factor. We set H(A, B, C)=max(|A|, |B|, |C|), and consider primitive solutions (g.c.d.(A, B, C)=1) having no prime factor p larger than (log H(A, B, C))κ, for a given finite κ. On the...

  • Some solitary wave solutions of generalized Pochhammer-Chree equation via Exp-function method. Parand, Kourosh; Rad, Jamal Amani // World Academy of Science, Engineering & Technology;Jul2010, Issue 43, p423 

    No abstract available.

  • On the local smoothness of weak solutions to the MHD system near the boundary. Vyalov, V. // Journal of Mathematical Sciences;Sep2012, Vol. 185 Issue 5, p659 

    We establish conditions sufficient for the local regularity of suitable weak solutions to the MHD system near the plane part of the boundary. Bibliography: 9 titles.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics